MAUDE Adverse Event Report: LIVANOVA USA SMART, PERFUSION PACKS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA SMART, PERFUSION PACKS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 627356101
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova usa inc received a report that the connection of stopcock/shunt line in custom pack broke while patient was on ecmo support.There is no report of any patient injury-.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H.10.Livanova usa manufactures the smart perfusion packs.The incident occurred in usa.As per the clinician¿s account, air entered in the circuit due to the broken connection and there is no confirmation of air reaching the patient.The circuit was change out.The part that disconnected is the shunt line that connects the post-oxygenator arterial limb of the ecmo circuit to the pre-pump venous limb of the circuit.This part of the circuit is connected to the venous (negative pressure) limb of the circuit.Perfusionist was able to immediately troubleshoot to minimize potential patient impact.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: pictures of the issue were provided by the customer as evidence, confirming that involved connector had broken from its ring, that stayed connected to the stopcock.As per perfusion tubing system (pts) drawing (catalogue number 627356101, revision e), the connector in the shunt line is internally bonded to a tubing with solvent and then twist-connected to the stopcock.This shunt line connects the post-oxygenator arterial limb of the ecmo circuit to the pre-pump venous limb of the circuit via luer connections.Sample was not available for investigation.A review of the complaints database revealed that no further similar events occurred on this pts lot nor pts catalogue number, neither a concerning trend has been identified.Based on the available information and without the possibility to investigate the components, it cannot be ruled out that reported breakage could have been due to a fragility of the connector, that could have accidentally got damaged as a result of rough handling and transportation stresses occurred during product delivery to customer, that were enhanced during procedure.It cannot be ruled out also that an excess of solvent used during bonding in manufacturing could have contributed to damaging the tubing and its connection, however this could not be confirmed.

Brand Name
SMART, PERFUSION PACKS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA
14401 w 65th way
arvada 80004
Manufacturer (Section G)
LIVANOVA USA INC.
14401 w. 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19268505
Report Number1718850-2024-00030
Device Sequence Number12507892
Product Code DWE
UDI-Device Identifier00803622131479
UDI-Public(01)00803622131479(240)627356101(17)250710(10)2319200040(11)230711
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2025
Device Catalogue Number627356101
Device Lot Number2319200040
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown